| Model Number |
20-9432 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Pneumothorax (2012)
| Date of Event |
11/09/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 17-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).(b)(4).
Event or Problem Description
Avanos medical, inc.Received a single report that referenced twenty different incidences, which were associated with separate units, involving twenty different events.This is the third of twenty reports.Refer to 9611594-2019-00216 for the first event.Refer to 9611594-2019-00217 for the second event.Refer to 9611594-2019-00219 for the fourth event.Refer to 9611594-2019-00220 for the fifth event.Refer to 9611594-2019-00221 for the sixth event.Refer to 9611594-2019-00222 for the seventh event.Refer to 9611594-2019-00223 for the eighth event.Refer to 9611594-2019-00224 for the ninth event.Refer to 9611594-2019-00225 for the tenth event.Refer to 9611594-2019-00226 for the eleventh event.Refer to 9611594-2019-00227 for the twelfth event.Refer to 9611594-2019-00228 for the thirteenth event.Refer to 9611594-2019-00229 for the fourteenth event.Refer to 9611594-2019-00230 for the fifteenth event.Refer to 9611594-2019-00231 for the sixteenth event.Refer to 9611594-2019-00232 for the seventeenth event.Refer to 9611594-2019-00233 for the eighteenth event.Refer to 9611594-2019-00234 for the nineteenth event.Refer to 9611594-2019-00235 for the twentieth event.An fda medwatch was received stating fda uf# (b)(4), stating, "in the past several months there have been a total of 20 halyard keofeeds inserted into a patient's lung.16 of the 20 resulted in pneumothoraces with most requiring chest tube placement.4 of the 20 were removed from the lung without evidence of a pneumothorax." additional information received 21-oct-2019 stated the nurse reported multiple incidents of nasogastric (ng) tube lung placements with blind insertion.The nurse could not confirm if corflo tubes were involved, or identify the type of tube used or involved in the incidents.Additional information received 21-oct-2019 stated the patient safety analyst confirmed these were standard blind placements with a stylet tube, placements are confirmed with x-ray and that is when they saw the lung placements.Additional information received 31-oct-2019 stated: event three occurred: (b)(6) 2017 in the operating room.Details of occurrence: ng tube was placed in the operating room at the end of the procedure to remove cancer from the base of the patient's tongue.An x-ray was performed which revealed that the tube was placed in the left lower lung, resulting in a left apical pneumothorax.Intervention(s) required: ng tube d/c'd, pigtail drain inserted for several hours, later removed.No increase in length of stay noted.Patient's current status as a result of the occurrence: unknown- discharged.